MAUDE Adverse Event Report: DORNIER MEDTECH AMERICA INC. DORNIER THULIO PERFORMANCE FIBER; THULIO LASER FIBER

DORNIER MEDTECH AMERICA INC. DORNIER THULIO PERFORMANCE FIBER; THULIO LASER FIBER
Model Number 600 MICRON SU THULIO PERFORMANCE 3M FIBER
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This investigation was conducted in response to medsun report, (b)(4), where the user states they heard crackling and saw smoke coming from the laser fiber as it was connected to the laser.A device history record review was conducted and confirmed that there were no deviations or variances in manufacturing and the product met all dmta specifications.Past complaints were reviewed and at this time, there is no trend identified.The suspect fiber is unavailable for evaluation.Based on the information received, it is not possible to identify a root cause but there are several possibilities such as: the laser is out of alignment or incorrect user handling or reprocessing; this was a single use fiber that the user claimed to have reprocessed and reused on a patient which is not an authorized use of the device per the instructions for use.A fiber burn is identified as a medium-level risk.There was no patient impact as a result of this malfunction.At this time, no further actions by dmta are determined to be necessary.
 
Event or Problem Description
Dmta received a medsun report, (b)(4), where the user states they heard crackling and saw smoke coming from the laser fiber as it was connected to the laser.

Brand Name
DORNIER THULIO PERFORMANCE FIBER
Common Device Name
THULIO LASER FIBER
Manufacturer (Section D)
DORNIER MEDTECH AMERICA INC.
1155 roberts blvd
suite 100
kennesaw GA 30144
Manufacturer (Section G)
DORNIER MEDTECH AMERICA INC.
1155 roberts blvd
suite 100
kennesaw GA 30144
Manufacturer Contact
edward grammer
1155 roberts blvd
suite 100
kennesaw, GA 30144
MDR Report Key23009542
Report Number1037955-2025-00034
Device Sequence Number21258343
Product Code GEX
UDI-Device Identifier00810116023318
UDI-Public(01)00810116023318
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121938
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number600 MICRON SU THULIO PERFORMANCE 3M FIBER
Device Catalogue NumberK2016365
Device Lot NumberC1324S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Initial Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient Age70 YR
Patient SexUnknown